Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 34, NWS Pendleton, OR

December 3, 2015Umatilla County, Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this wind advisory at Dec 3, 2015, 8:27 AM PST for Umatilla County, Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2015, 8:27 AM PST (16:27 UTC)
Expired
Dec 3, 2015, 11:00 PM PST
In force
15 hr
Issued by
NWS Pendleton, OR

Counties Umatilla County, OR, Union County, OR, Wallowa County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 63 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2015-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2015-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WWUS76 KPDT 031627
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
827 AM PST THU DEC 3 2015

ORZ049-040030-
/O.CON.KPDT.HW.W.0006.000000T0000Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
827 AM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTH 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ACROSS THE
  SOUTH END OF THE VALLEY. ELSEWHERE...SOUTH 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH TODAY AND 
  INTO THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ507-WAZ029-040030-
/O.NEW.KPDT.WI.Y.0034.151203T1627Z-151204T0200Z/
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
827 AM PST THU DEC 3 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* AIR QUALITY...POOR AIR QUALITY WILL CONTINUE DUE TO LIMITED
  MOVEMENT AND MIXING OF THE AIR MASS BELOW ELEVATIONS OF 1300
  FEET.

* WINDS...EAST TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH...
  MAINLY ABOVE 1300 FEET.

* TIMING...STRONG WINDS TO CONTINUE THROUGH TODAY. STAGNANT AIR
  TO CONTINUE THROUGH AT LEAST THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE BRANCHES.
  ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA
  ROADWAYS. LINGERING POOR AIR QUALITY AT LOWER ELEVATIONS CAN
  LEAD TO HEALTH CONCERNS. SENSITIVE INDIVIDUALS SHOULD CONSIDER
  LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ050-040030-
/O.NEW.KPDT.WI.Y.0034.151203T1627Z-151204T0200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
827 AM PST THU DEC 3 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* WINDS...EAST TO SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS TO INCREASE THIS MORNING...PEAKING IN EARLY
  AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-508-510-WAZ024-026>028-521-040030-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
GOLDENDALE...BICKLETON
827 AM PST THU DEC 3 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...POOR AIR QUALITY WILL CONTINUE DUE TO LIMITED
  MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
4 follow-up statements
981 
WWUS76 KPDT 031812
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1012 AM PST THU DEC 3 2015

ORZ507-WAZ029-040200-
/O.CAN.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
/O.CON.KPDT.WI.Y.0034.000000T0000Z-151204T0200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
1012 AM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
...AIR STAGNATION ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE AIR
STAGNATION ADVISORY.

* WINDS...EAST TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONG WINDS TO CONTINUE THROUGH TODAY. THESE WINDS
  WILL CLEAR OUT THE STAGNANT AIR OVER THIS AREA AND THE AIR
  STAGNATION ADVISORY HAS BEEN CANCELLED.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ049-040300-
/O.CON.KPDT.HW.W.0006.000000T0000Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1012 AM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTH 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ACROSS THE 
  SOUTH END OF THE VALLEY. ELSEWHERE...SOUTH 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH TODAY AND 
  INTO THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ050-040200-
/O.CON.KPDT.WI.Y.0034.000000T0000Z-151204T0200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
1012 AM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...EAST TO SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS TO INCREASE THIS MORNING...PEAKING IN EARLY 
  AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-508-510-WAZ024-026>028-521-040300-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
GOLDENDALE...BICKLETON
1012 AM PST THU DEC 3 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...POOR AIR QUALITY WILL CONTINUE DUE TO LIMITED 
  MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
624 
WWUS76 KPDT 032255
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
255 PM PST THU DEC 3 2015

ORZ049-040700-
/O.CAN.KPDT.HW.W.0006.000000T0000Z-151204T0600Z/
/O.EXB.KPDT.WI.Y.0034.000000T0000Z-151204T0700Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
255 PM PST THU DEC 3 2015

...WIND ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS THE SOUTH
  END OF THE VALLEY. ELSEWHERE...SOUTH 15 TO 25 MPH WITH GUSTS TO
  40 MPH.

* TIMING...WINDS HAVE DECREASED SOME THIS AFTERNOON. THE CURRENT
  WINDS WILL CONTINUE INTO THE EARLY PART OF THE EVENING...THEN
  DECREASE FURTHER LATE IN THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-WAZ029-040200-
/O.CON.KPDT.WI.Y.0034.000000T0000Z-151204T0200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
255 PM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...EAST TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONG WINDS TO CONTINUE INTO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ050-040200-
/O.CON.KPDT.WI.Y.0034.000000T0000Z-151204T0200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
255 PM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...EAST TO SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL CONTINUE INTO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-508-510-WAZ024-026>028-521-040700-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
GOLDENDALE...BICKLETON
255 PM PST THU DEC 3 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...POOR AIR QUALITY WILL CONTINUE DUE TO LIMITED 
  MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
912 
WWUS76 KPDT 040204
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
604 PM PST THU DEC 3 2015

...WINDS ARE DECREASING THIS EVENING...

ORZ507-WAZ029-040315-
/O.EXP.KPDT.WI.Y.0034.000000T0000Z-151204T0200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
604 PM PST THU DEC 3 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

WINDS HAVE DROPPED TO 15 TO 30 MPH ALONG THE FOOTHILLS OF THE
BLUE MOUNTAINS OF OREGON AND WASHINGTON EARLY THIS EVENING. WHILE
WINDS COULD BRIEFLY REACH ADVISORY CRITERIA IN A FEW PLACES
DURING THE NEXT COUPLE OF HOURS, THEY ARE EXPECTED TO KEEP
DECREASING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

ORZ050-040315-
/O.EXP.KPDT.WI.Y.0034.000000T0000Z-151204T0200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
604 PM PST THU DEC 3 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

WINDS IN WALLOWA COUNTY HAVE DROPPED 20 MPH AND THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

ORZ049-040700-
/O.CON.KPDT.WI.Y.0034.000000T0000Z-151204T0700Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
604 PM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS HAVE DECREASED SOME THIS AFTERNOON. THE CURRENT 
  WINDS WILL CONTINUE INTO THE EARLY PART OF THE EVENING...THEN 
  DECREASE FURTHER LATE IN THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-508-510-WAZ024-026>028-521-041015-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
GOLDENDALE...BICKLETON
604 PM PST THU DEC 3 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...POOR AIR QUALITY WILL CONTINUE DUE TO LIMITED 
  MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
043 
WWUS76 KPDT 040645
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1045 PM PST THU DEC 3 2015

...WINDS ARE DECREASING THIS EVENING...

ORZ049-040745-
/O.EXP.KPDT.WI.Y.0034.000000T0000Z-151204T0700Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1045 PM PST THU DEC 3 2015

...WIND ADVISORY WILL EXPIRE AT 11 PM PST THIS EVENING...

WINDS IN THE GRANDE RONDE VALLEY HAVE DROPPED TO BELOW 25 MPH THIS
EVENING. THEREFORE THE WIND ADVISORY WILL EXPIRE AS SCHEDULED AT
11 PM PST.

$$

ORZ041-044-508-510-WAZ024-026>028-521-041445-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
GOLDENDALE...BICKLETON
1045 PM PST THU DEC 3 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...POOR AIR QUALITY WILL CONTINUE DUE TO LIMITED 
  MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 3, 2:40 AM PST, 5 hours 47 minutes earlier.

Area forecast discussion, Dec 3, 2:40 AM PST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
240 AM PST THU DEC 3 2015

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...AN ACTIVE WEATHER PATTERN
EXISTS THIS MORNING OVER THE PACIFIC NORTHWEST AND CWA. ONE WEATHER
SYSTEM AFTER ANOTHER IS IMPACTING THE AREA. ANOTHER STORM IS
CURRENTLY MOVING INTO WESTERN AND CENTRAL OREGON AND WASHINGTON AT
THIS TIME. IT IS MOVING TO THE NORTHEAST IN A SOUTHWEST FLOW ALOFT
WHICH WILL BRING THE BULK OF THE PRECIPITATION OVER THE WASHINGTON
ZONES BUT THERE WILL BE AN AREA OF PRECIPITATION OVER NORTHEAST
OREGON AND SOUTHEAST WASHINGTON TOO. THERE ARE A NUMBER OF WINTER
WEATHER HIGHLIGHTS IN EFFECT THIS MORNING. FIRST THERE IS A WINTER
WEATHER ADVISORY IN EFFECT FOR THE WASHINGTON CASCADE EAST SLOPES
FOR MAINLY SNOW...THE YAKIMA AND KITTITAS VALLEYS UNTIL 10
AM...MAINLY FOR SNOW...SLEET AND FREEZING RAIN. THERE IS ALSO A
WINTER WEATHER ADVISORY FOR THE BLUE MOUNTAIN FOOTHILLS...NORTH AND
SOUTH...AS WELL AS THE YAKIMA AND KITTITAS VALLEYS...THE SIMCOE
HIGHLANDS...THE EASTERN COLUMBIA RIVER GORGE AND NORTH CENTRAL
OREGON...FOR A MIXTURE OF FREEZING RAIN AND SLEET UNTIL 7 AM. THIS
MAY NEED TO BE EXTENDED IN TIME. FINALLY THERE IS A FREEZING RAIN
ADVISORY FOR THE LOWER COLUMBIA BASIN OF BOTH OREGON AND WASHINGTON
UNTIL 7 AM FOR MAINLY FREEZING RAIN. AN AIR STAGNATION ADVISORY
CONTINUES FOR THE BLUE MOUNTAIN FOOTHILLS NORTHWARD THROUGH THE
LOWER COLUMBIA BASIN AND THE ADJACENT VALLEYS UNTIL FRIDAY AT NOON.
ANOTHER WEATHER SYSTEM WILL MOVE INTO THE REGION TONIGHT AND EARLY
FRIDAY WHICH LOOKS TO BE WARMER AND WET. THERE MAY NEED TO BE MORE
WINTER WEATHER HIGHLIGHTS FOR THIS SYSTEM IN THE NORTHWEST ZONES BUT
WILL WAIT AND ISSUE ONE SET OF HIGHLIGHTS AT A TIME. A WEAK RIDGE
WILL BRING A SHORT BREAK FOR FRIDAY NIGHT AND SATURDAY. LASTLY A
HIGH WIND WARNING REMAINS IN EFFECT FOR THE GRANDE RONDE
VALLEY...ESPECIALLY NEAR LADD AND PYLES CANYONS UNTIL NOON FRIDAY.
THE LATER SYSTEMS HAVE MODEL DIFFERENCES WHICH WILL MAKING THE TIMING
NOT COMPLETELY CERTAIN...BUT THIS WILL BE AN ACTIVE PERIOD IN ANY
CASE. 88

.LONG TERM...SATURDAY THROUGH WEDNESDAY. A FAIRLY WARM AND WET
PERIOD IS EXPECTED AFTER A BRIEF BREAK EARLY SATURDAY WITH SEVERAL
SYSTEMS MOVING THROUGH THE REGION.  THE MODELS ARE IN FAIRLY GOOD
AGREEMENT WITH TIMING OF THE SYSTEMS MOVING THROUGH ABOUT EVERY 24
HOURS...BUT ARE DISAGREEING ON THE AMOUNT PRECIPITATION AND THE
AREAS IMPACTED.  THE GFS TENDS TO MOVE THE SYSTEMS AND HEAVY RAIN
THROUGH OREGON...WHILE THE ECMWF BROADBRUSH THE AREA WITH THE HEAVY
PRECIPITATION TO THE NORTH ALONG THE WASHINGTON CASCADES. SNOW
LEVELS WILL BE NEAR 5000 TO 6000 FEET INITIALLY ON SATURDAY AND RISE
TO 6000 TO 7000 FEET MONDAY AND TUESDAY AND WEDNESDAY. ML

&&

.AVIATION...12Z TAFS. ALTHOUGH CONDITIONS ARE GRADUALLY IMPROVING
OVER ALL THE TAF SITES...CIGS AND VSBYS WILL PRIMARILY BE MVFR OR
LESS THROUGH THE DAY AT SITES EXCEPT KRDM AND KBDN. THERE WILL BE A
POTENTIAL FOR FREEZING RAIN MIXED WITH SNOW AT KDLS, KYKM AND KPSC
UNTIL 18Z.  WARMER AIR WILL CONTINUE TO WORK NORTH OVER THE AREA
WITH THE NEXT SURGE OF PRECIPITATION SPREADING EAST OF THE CASCADES
AFTER 00Z WITH A CHANCE OF RAIN AT ALL SITES AFTER 00Z.  ML

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  42  35  44  32 /  60  40  30  10
ALW  42  39  46  35 /  50  40  30  10
PSC  39  35  45  32 /  60  40  20  10
YKM  34  29  42  28 /  70  50  20  20
HRI  40  36  45  32 /  60  40  20  10
ELN  33  28  37  26 /  70  50  20  20
RDM  43  29  41  27 /  20  50  30  20
LGD  36  34  39  30 /  20  50  50  20
GCD  37  30  39  23 /  20  50  40  20
DLS  35  36  44  35 /  60  60  40  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL NOON PST FRIDAY FOR ORZ041-044-507-
     508-510.

     WINTER WEATHER ADVISORY UNTIL 7 AM PST THIS MORNING FOR ORZ041-
     507-508-510.

     FREEZING RAIN ADVISORY UNTIL 7 AM PST THIS MORNING FOR ORZ044.

     HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ049.

WA...AIR STAGNATION ADVISORY UNTIL NOON PST FRIDAY FOR WAZ024-026>029-
     521.

     WINTER WEATHER ADVISORY UNTIL 7 AM PST THIS MORNING FOR WAZ024-
     029-521.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR WAZ026-
     027-520.

     FREEZING RAIN ADVISORY UNTIL 7 AM PST THIS MORNING FOR WAZ028.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/93/93

Nearby

Wind Advisories in Oregon, 2015Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.